Ohio, 2005

Flash Flood in Ohio, May 13, 2005

May 13, 2005 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 13, 1:30 PM EST, 7 hours earlier.

Area forecast discussion, May 13, 1:30 PM EST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT FRI MAY 13 2005

.SHORT TERM (TONIGHT AND SATURDAY)...

A WARM FRONT HAS MOVED JUST NORTH OF THE REGION.  THIS HAS PUT THE
AREA IN A WARM MOIST AIR MASS.  THE ACCOMPANYING COLD FRONT WILL
PUSH INTO THE AREA SATURDAY AND BRING THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS.

AREA REMAINS UNDER SLIGHT RISK OF SEVERE AS PER SPC WITH FAVORABLE
WIND FIELD...BUT INSTABILITY REMAINS QNABLE WITH CLOUDS AND MORE
WIDESPREAD PRECIPITATION PROGGED.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

NO MAJOR CHANGE TO PROGNOSIS WITH LIKELY POPS ONGOING FOR ADVN AND
PASSAGE OF SAT CDFNT.  RA CHCS IN THE WAKE OF THE FRONT WL LINGER
THRU SUN WITH MID/UPR LOW BTN JAMES BAY AND THE GREAT LAKES.
HOWEVER...SCT -SHRA ACTIVITY SHUD DIMINISH INTO MON WITH MDL SNDINGS
INDG DECENT MID LVL INVERSION TO CAP SC RESULTING FM LOW CONVECTIVE
TEMPS.

PASSAGE OF SAT NGT CDFNT WL USHER IN SUB SEASONAL TEMPS FOR THE NXT
WEEK AS MDL WORLD SLOWER TDA IN REBUILDING ERN CONUS RIDGE.

REINFORCING SHOT OF COOLER AIR WITH SYS MOVG TWD THE BASE OF COASTAL
LOW EXPECTED TO GENERATE RA CHC ONCE AGAIN BY WED.

&&

.AVIATION...

MAINLY VFR THIS EVENING WITH SCATTERED LOW AND MID LEVEL CLOUDS. A
FRONT MOVES INTO THE AREA BY MORNING BRINGING RAIN SHOWERS AND THE
POTENTIAL FOR THUNDERSTORMS. THIS COULD LEAD TO MVFR CONDITIONS
AROUND DAYBREAK WITH ISOLATED AREAS OF IFR.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...

MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15/66
Hazardous weather outlook, May 13, 3:48 PM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT FRI MAY 13 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140912-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
448 PM EDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME
THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL
OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS
IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN
MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER.

.DAYS TWO THROUGH SEVEN...

NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE
AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, May 13, 6:12 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             DRESDEN                 40.12N 82.01W
05/13/2005  0.88 INCH        MUSKINGUM          OH   COUNTY EOC

&&
Local storm report, May 13, 6:46 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             WARSAW                  40.34N 82.00W
05/13/2005  0.75 INCH        COSHOCTON          OH   COUNTY EOC

&&
Local storm report, May 13, 7:45 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     N ZANESVILLE            39.95N 82.01W
05/13/2005                   MUSKINGUM          OH   COUNTY EOC

            SEVERAL LARGE TREES BLOWN DOWN NORTH OF INTERSTATE 70.

&&
Local storm report, May 13, 7:51 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             PLAINFIELD              40.21N 81.72W
05/13/2005  0.75 INCH        COSHOCTON          OH   COUNTY EOC

0845 PM     HAIL             OLD WASHINGTON          40.04N 81.44W
05/13/2005  0.75 INCH        GUERNSEY           OH   COUNTY EOC

&&
Local storm report, May 13, 7:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
859 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             ANTRIM                  40.12N 81.35W
05/13/2005  0.75 INCH        GUERNSEY           OH   AMATEUR RADIO

&&
Local storm report, May 13, 8:13 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             5 SW SALEM              40.85N 80.92W
05/13/2005  0.75 INCH        COLUMBIANA         OH   AMATEUR RADIO

&&

The radar

The Pittsburgh radar (KPBZ), 106 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Guernsey

When
May 13, 8:30 PM EST to 9:30 PM EST
Where
Guernsey County, Antrim
Reported by
AMATEUR RADIO
Coordinates
40.117, -81.350

Parts of Rte 22 flooded between Antrim and South Fork Park after 2.2 inches of rain.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446264.